MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC SWIVEL DIRECT FLOW; SCALER, ULTRASONIC
Model Number UI25SD10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight unknown.No relevant history.The device is not implanted, therefore implant/explant dates are not applicable reprocessor does not apply.No known concomitant medical products and therapy dates.
 
Event or Problem Description
The dental hygienist was using the ultrasonic instrumentation for a routine preventive care appointment.The patient had a slightly closed mouth and thought he swallowed calculous but, it was the instrument tip.The patient was sent to the emergency room for x-rays and an 8mm part of the tip was found in his stomach.Patient was advised to go back to er if he had any additional stomach pain or fever.

Brand Name
SWIVEL DIRECT FLOW
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
MDR Report Key8588530
Report Number1416605-2019-00008
Device Sequence Number14001134
Product Code ELC
UDI-Device Identifier10889950075361
UDI-Public(01)10889950075361(10)0218
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI25SD10
Device Catalogue NumberUI25SD10
Device Lot Number02/18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR